MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-JUG-TULIP
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref( b)(4).Blank fields on this form indicate the information is unknown or unavailable.Received by manufacturer 02oct2023 and assessed not reportable however investigation findings change assessment to reportable 29nov2023.G4) similar to device under pma/510(k) k211874.Summary of investigational findings: after advancement from jugular approach the tulip filter released in the sheath during attempt to reposition.After removing the jugular introducer, the filter was caught by a looped wire and sheath and filter were removed.Another tulip filter was successfully placed with no reported harm to the patient.The tulip filter attached to a non-cook retrieval loop inside a non-cook catheter were returned inside the blue introducer sheath.The filter/loop/catheter stuck in hardened blood inside the sheath and could only be removed by cutting open the sheath.After removal no non-conformances were noted to the introducer sheath nor the tulip filter/filter hook.Based on these investigation findings and since the jugular introducer was not returned the exact reason, why the filter released in the sheath during re-positioning cannot be determined.It was assessed that because any discovered non-conformances were properly dispositioned before release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: approached from the right jugular vein to the inferior vena cava.The device was advanced to the implantation position and the filter was expanded, but when it was re-stowed into the delivery sheath to adjust the implantation position, the delivery catheter (filter catheter) was found to be detached from the filter.Therefore, the delivery catheter (filter catheter) was completely removed, a 0.014 wire guide was looped and brought into the sheath, hooked onto the hook of the filter, and the delivery sheath was removed (because it could fall out into the body if removed as is).The procedure was completed by using another igtcfs-65-1-jug-tulip with a different lot.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18309509
Report Number3002808486-2023-00295
Device Sequence Number6278072
Product Code DTK
UDI-Device Identifier10827002529165
UDI-Public(01)10827002529165(17)260720(10)E4432139
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Catalogue NumberIGTCFS-65-1-JUG-TULIP
Device Lot NumberE4432139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown